Alert archive / Kentucky / Wind Advisories in 2018
Wind Advisory 4, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Apr 2, 2018, 1:58 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Apr 3, 2018, 11:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 1:58 PM CDT (18:58 UTC)
- In effect from
- Apr 3, 2018, 11:00 AM CDT
- Expired
- Apr 3, 2018, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942 WWUS73 KLMK 021858 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 258 PM EDT Mon Apr 2 2018 ...Gusty Winds Expected Tuesday... .Gusty southerly winds will develop by mid day Tuesday ahead of an approaching cold front. Gusty winds will continue into the evening hours. INZ076>078-083-084-089>092-KYZ023>031-034-038>041-045>048-053>055- 061>065-070>077-081-030900- /O.NEW.KLMK.WI.Y.0004.180403T1600Z-180404T0200Z/ Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd- Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Jefferson-Oldham-Shelby-Spencer-Anderson-Woodford-Fayette-Nelson- Mercer-Jessamine-Larue-Marion-Boyle-Butler-Edmonson-Hart-Green- Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Cumberland- Including the cities of Paoli, Salem, Scottsburg, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Shelbyville, Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville, Hodgenville, Lebanon, Danville, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, and Burkesville 258 PM EDT Mon Apr 2 2018 /158 PM CDT Mon Apr 2 2018/ ...WIND ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TO 10 PM EDT /9 PM CDT/ TUESDAY... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect from noon EDT /11 AM CDT/ to 10 PM EDT /9 PM CDT/ Tuesday. * TIMING...Tuesday afternoon through evening. * WINDS...South to southwest winds of 20 to 25 mph with gusts of 35 to 45 mph. * IMPACTS...Strong gusty winds will blow loosely secured outdoor objects around. Some tree limbs may come down. Driving may become difficult for high profile vehicles traveling on east to west oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ EER
2 follow-up statements
399 WWUS73 KLMK 030756 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 356 AM EDT Tue Apr 3 2018 ...Gusty Winds Expected This Afternoon and Evening... .Gusty southerly winds will develop by midday ahead of an approaching cold front. Gusty winds will continue into the evening hours. INZ079-KYZ032-033-035>037-042-043-049-056-057-066-067-078-082- 031600- /O.EXA.KLMK.WI.Y.0004.180403T1600Z-180404T0200Z/ Jefferson-Trimble-Henry-Franklin-Scott-Harrison-Bourbon-Nicholas- Clark-Garrard-Madison-Casey-Lincoln-Russell-Clinton- Including the cities of Madison, Bedford, Milton, New Castle, Frankfort, Georgetown, Cynthiana, Paris, Carlisle, Winchester, Lancaster, Richmond, Liberty, Stanford, Jamestown, and Albany 356 AM EDT Tue Apr 3 2018 /256 AM CDT Tue Apr 3 2018/ ...WIND ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 10 PM EDT /9 PM CDT/ THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect from noon EDT /11 AM CDT/ today to 10 PM EDT /9 PM CDT/ this evening. * TIMING...Tuesday afternoon through evening. * WINDS...South to southwest winds of 20 to 30 mph with gusts of 35 to 45 mph. * IMPACTS...Strong gusty winds will blow loosely secured outdoor objects around. Some tree limbs may come down. Driving may become difficult, especially for high profile vehicles traveling on east to west oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ INZ076>078-083-084-089>092-KYZ023>031-034-038>041-045>048-053>055- 061>065-070>077-081-031600- /O.CON.KLMK.WI.Y.0004.180403T1600Z-180404T0200Z/ Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd- Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Jefferson-Oldham-Shelby-Spencer-Anderson-Woodford-Fayette-Nelson- Mercer-Jessamine-Larue-Marion-Boyle-Butler-Edmonson-Hart-Green- Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Cumberland- Including the cities of Paoli, Salem, Scottsburg, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Shelbyville, Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville, Hodgenville, Lebanon, Danville, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, and Burkesville 356 AM EDT Tue Apr 3 2018 /256 AM CDT Tue Apr 3 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 10 PM EDT /9 PM CDT/ THIS EVENING... * TIMING...Tuesday afternoon through evening. * WINDS...South to southwest winds of 20 to 30 mph with gusts of 35 to 45 mph. * IMPACTS...Strong gusty winds will blow loosely secured outdoor objects around. Some tree limbs may come down. Driving may become difficult, especially for high profile vehicles traveling on east to west oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ RAS
589 WWUS73 KLMK 031412 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1012 AM EDT Tue Apr 3 2018 ...Gusty Winds Expected This Afternoon and Evening... .Gusty south to southwest winds will continue to increase ahead of an approaching cold front. Gusty winds will continue into the evening hours and begin switching more to a westerly direction. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040200- /O.CON.KLMK.WI.Y.0004.180403T1600Z-180404T0200Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1012 AM EDT Tue Apr 3 2018 /912 AM CDT Tue Apr 3 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... * TIMING...Tuesday afternoon through evening. * WINDS...South to southwest winds of 20 to 30 mph with gusts of 35 to 45 mph. * IMPACTS...Strong gusty winds will blow loosely secured outdoor objects around. Some tree limbs may come down. Driving may become difficult, especially for high profile vehicles traveling on east to west oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. && $$ JDG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Apr 2, 1:38 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 2, 1:38 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Louisville KY 238 PM EDT Mon Apr 2 2018 .Short Term...(This evening through Tuesday night) Issued at 240 PM EDT Tue Apr 02 2018 ...Severe Thunderstorms Possible Tuesday Afternoon and Evening... ...Very warm and Windy Tuesday Afternoon.... Well...today atmosphere is dealing with ene to newly winds and llvl backing winds keeping low cloud deck in. Temps are fighting CAA and ceilings have climbed from 800 ft when day shift began to 1800 ft at SDF at 1 pm. PIPEPS have revealed a 1100 ft cloud thickness. Expect late day high in 48 to 53 range at most spots. Boundary along the TN state line will bring isol to sct pops late afternoon before beginning to lift with llvl jet response late on this evening. LLVL jet will be cranking 40-45 knots overnight. Low pressure over the Lone Star state will move NE and pick up boundary and bring warm return flow and moisture transport tonight. The warm front will initiate scattered to likely showers from WSW to NE. Strong theta E advection and moisture flux gets going with MUCAPE increasing to 500 J/kg thanks to steepening mid-level lapse rates. Convective activity is likely to increase on the nose of a 45- 50 kt LLJ after midnight, mainly north of the BG Parkway. Best coverage will be along and north of I 64 from 09-12z. S IN could pick up some quick bursts of heavy downpours. Might see some SPS for small hail, winds of 30-40 mph and burst of mdt-heavy rain on tonight's mid shift. By sunrise, the bulk of the convection should be pushing into S central Indiana. This will place the forecast area within the warm sector on Tuesday, with precip coverage diminishing quickly by mid morning. Tuesday will be a very warm and windy day ahead of a strong low pressure system. Strong PGF developing with 925 mb winds of 45 kts, and llvl inversion mixes out as llvl sounding goes adiabatically and should mix down 40-45 mph wind gusts in afternoon. Wind Advisory will be issued with this forecast (coordinated with WFO neighbors) Tuesday Late day storms??? Ironically tomorrow is the 44th anniversary of the Super Outbreak (named by Professor Theodore Fujita). Temperatures will soar well into the 70s. Sunshine is the key determining factor with this event. CIPS analogs peg the April 20, 2011 event. The upper level trough will move across the central Plains into the Midwest with sfc low tracking thru land of Lincoln and attendant cold front moving in. The big question is can we get enough sunshine to get some isolated storms fired up ahead of the main line. Hodographs are right moving, 0-3 km shear quite strong and instability is on the increase. If storms do fire up in the 4 pm to 7 pm timeframe, they will become severe quickly. Right now have 20-30 pops from 19-23z. MLCAPE will reach 750-1000 J/kg by in late afternoon, 0-6 km shear is 40-50 kts, but more important is 40 kts in the lowest 1 km at 00z Tue evening. Not good. This is likely to be a strong to severe QLCS with damaging winds as the main threat. A few embedded tornadoes will also be possible, particularly with bowing segments. Strong descending rear inflow jet will push this line with embedded QLCS tornadoes on line breaks, bookends, and front leading notches. However the main threat is WIND from 23z-06z! Convection tonight through Tuesday night may also result in some flash flooding issues given recent rainfall and current soil moisture levels. Turn around don't drown. && .Long Term...(Wednesday through Monday) Issued at 235 PM EDT Mon Apr 02 2018 ...Freezing Temperatures Likely Wednesday Night/Thursday Morning... Focused most this forecast on Tuesday double event and thank the mid shift for an excellent long term AFD, only made minor tweaks. The main forecast hazard will be the cold morning temps especially Wednesday night. Strong surface high builds in quickly behind the front Tuesday night into Wednesday. Temperatures will fall into the upper 30s to lower 40s by daybreak Wednesday. Wednesday looks breezy and chilly with clearing skies and sunshine. For agricultural interests, sub-freezing temperatures are likely Wednesday night. The current forecast features Thursday morning lows in the upper 20s to around 30 degrees. The sheltered valleys could dip into the mid 20s. Skies will stay mostly clear and surface high pressure builds directly over the region. A couple of weather systems could bring additional precipitation to the region Friday into Saturday. Confidence in this portion of the forecast remains quite low. But some light precipitation looks possible on Friday as a cold front works through the area. There is somewhat of a better chance for precip Friday night, and it could be in the form of snow. However, there is just not good model agreement on how to handle the Friday cold front as it pushes south of Kentucky. Some models have hinted at another low developing and tracking east along the boundary, with a band of snow on the north side of the residual boundary. However, the N-S placement has varied widely, so will feature lower PoPs for now and blended temperatures. && .Aviation...(18Z TAF Issuance) Issued at 115 PM EDT Mon Apr 2 2018 Surface high pressure centered over NW OH at midday is not enough to keep the OH Valley clear of low end MVFR and even still some IFR stratus. Some breaks and thin spots in the overcast showing up on visible satellite imagery, but these will be few and far between during the remainder of the daylight hours. As the surface and high moves east, southerly winds will return to the area, but with a temperature inversion and a low-level jet setting up, LLWS will be a concern from around 03/06Z - 03/15Z. Adding to this issue is the possibility of thunderstorms for HNB, SDF, and LEX. Later in the period, as a warm front pushes into the region, after the inversion mixes out, surface winds will gust over 30kts, and thunderstorms are expected to become more widespread, especially during the SDF planning period. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...JDG Long Term...JDG/EBW Aviation...JBS
Hazardous weather outlook, Apr 2, 10:33 AM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1133 AM EDT Mon Apr 2 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-031545- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1133 AM EDT Mon Apr 2 2018 /1033 AM CDT Mon Apr 2 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Scattered storms are expected to develop late tonight bringing some small hail and wind gusts of 30 to 40 mph with the strongest storm. Best timing is between 2 am to 10 am. Spotters should remain vigilant overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Skies will recover and temperatures will warm up into the mid to upper 70s. During the late afternoon and early evening, isolated supercells are possible especially if strong sunshine occurs. If they do, all types of severe weather are possible including tornadoes. It will also be quite windy on Tuesday before showers and storms arrive, with gusts to 40 mph possible. A strong cold front will move through the area Tuesday evening. With strong lift, vigorous winds aloft and sufficient instability, between 7 pm and 1 am scattered to numerous thunderstorms are expected along and ahead of the front. We expect strong or severe storms with damaging winds, few tornadoes embedded within the line, large hail, and brief torrential rainfall of around 1 inch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be possible Tuesday afternoon and evening. JDG/EBW
Nearby
Wind Advisories in Kentucky, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.